Results 1 to 7 of 7

Thread: Zero energy thanks to medication?

  1. #1
    Regular Member

    Join Date
    11th March, 2014
    Location
    Newcastle, UK
    Posts
    37
    Rep Power
    0
    Diet: Slimming World
    Height: 5ft7in
    Start Date: 14/1/2014
    Start Weight: 23st1.5lb
    Current Weight: 22st7lb
    Goal Weight: 13st1.5lb


    BMI Information:
    Start BMI: 50.7
    Current BMI: 49.3
    Goal BMI: 28.7


    Statistics:
    Total Weight Loss: 0st8.5lb
    Weight to Lose: 9st5.5lb
    % Lost 2.63%

    Unhappy Zero energy thanks to medication?

    Hi guys,

    So I was wondering if I anyone out there would have a bit of advice for me. I'm on a lot of medication at the moment, one of which is topiramate (which very commonly causes weight loss, but can also commonly cause weight gain. Seems I am being afflicted with the 2nd.. hmm haha). Anyway, the drugs have made me so tired. so Tired it's hard for me to focus on even typing this. I keep pressing F12 and a bunch of weird symbols keep popping up at the bottom of the screen :P I went swimming yesterday, which was great, and was my own pace and that, but at 4.60, plus the 5 for SW, I can only afford that once a week at most. So I tried my exercise dvd, and ended up giving up 12 mins in, because i was so exhausted.
    I need to be doing my uni work, now, I have a presentation tomorrow and a PhD meeting, but I just have 0 energy. Do any of you have similar problems, and if so, how am I going to do this? I have no idea. My brain doesn't work any more.

    Help.. please
    Fiona



  2. #2
    Likes to post
    hotsue67's Avatar
    Join Date
    4th August, 2011
    Location
    suffolk
    Posts
    129
    Rep Power
    4
    Diet: calorie counting
    Height: 5ft5in
    Start Date: may 2010
    Start Weight: 16st0lb
    Current Weight: 10st10lb
    Goal Weight: 9st13lb


    BMI Information:
    Start BMI: 37.3
    Current BMI: 25
    Goal BMI: 23.1


    Statistics:
    Total Weight Loss: 5st4lb
    Weight to Lose: 0st11lb
    % Lost 33.04%
    Hi Fiona, how long have you been on topiramate?
    I was put on this medication nearly 3 years ago and for the first month or so the side effects were dreadful, and I did have some weight gain and also felt exhausted. Once It settled though I was able to carry on with my diet and lose another 3 stone and the side effects did ease. And thankfully the migraines are virtually non existent.. And they were ruining my life to be honest : ((
    I Do hope you start to feel better soon xx

    Sent from my iPhone using MiniMins

  3. #3
    Regular Member

    Join Date
    11th March, 2014
    Location
    Newcastle, UK
    Posts
    37
    Rep Power
    0
    Diet: Slimming World
    Height: 5ft7in
    Start Date: 14/1/2014
    Start Weight: 23st1.5lb
    Current Weight: 22st7lb
    Goal Weight: 13st1.5lb


    BMI Information:
    Start BMI: 50.7
    Current BMI: 49.3
    Goal BMI: 28.7


    Statistics:
    Total Weight Loss: 0st8.5lb
    Weight to Lose: 9st5.5lb
    % Lost 2.63%
    Just over a month, but the side effects don't seem to be easing, and if they do, the doctors wants to put the dosage up again(!). It's just the worst timing, between finishing up my masters and applying for PhDs. I know it takes time and what not, but I'm so fed up.

    I'm glad to hear 3 years down though, you're doing so well. I suppose I'll just have to try and focus on that to keep from drowning xx
    Fiona



  4. #4
    Likes to post
    hotsue67's Avatar
    Join Date
    4th August, 2011
    Location
    suffolk
    Posts
    129
    Rep Power
    4
    Diet: calorie counting
    Height: 5ft5in
    Start Date: may 2010
    Start Weight: 16st0lb
    Current Weight: 10st10lb
    Goal Weight: 9st13lb


    BMI Information:
    Start BMI: 37.3
    Current BMI: 25
    Goal BMI: 23.1


    Statistics:
    Total Weight Loss: 5st4lb
    Weight to Lose: 0st11lb
    % Lost 33.04%
    My dosage was increased fortnightly til I reached 50mg at night and 25mg in the morning coz the heavier dose made me drowsy.
    For the first few weeks I had very sore inflamed gums, pins and needles in my hands, shakes. Dizziness. But once they passed I truly felt good and able to carry on with diet and exercise. It must be dreadful for you to feel so wretched you poor thing.
    You must make sure you feel fit and don't feel guilty about diet and exercise.. It will all fall into place once you feel well again xxx hugs to you

    Sent from my iPhone using MiniMins

  5. #5
    Regular Member

    Join Date
    11th March, 2014
    Location
    Newcastle, UK
    Posts
    37
    Rep Power
    0
    Diet: Slimming World
    Height: 5ft7in
    Start Date: 14/1/2014
    Start Weight: 23st1.5lb
    Current Weight: 22st7lb
    Goal Weight: 13st1.5lb


    BMI Information:
    Start BMI: 50.7
    Current BMI: 49.3
    Goal BMI: 28.7


    Statistics:
    Total Weight Loss: 0st8.5lb
    Weight to Lose: 9st5.5lb
    % Lost 2.63%
    Well I lost a pound at WI last night. A bit gutted after all that effort I put in for the exercise. I know I'm also fighting the weight gain from the tablets, so it's probably a bigger achievement than I think, but still....

    Yep, all that, plus brain mush instead of a brain haha. I really hope it starts to improve soon. It's ruining my current life as well as my future
    Fiona



  6. #6
    Likes to post
    hotsue67's Avatar
    Join Date
    4th August, 2011
    Location
    suffolk
    Posts
    129
    Rep Power
    4
    Diet: calorie counting
    Height: 5ft5in
    Start Date: may 2010
    Start Weight: 16st0lb
    Current Weight: 10st10lb
    Goal Weight: 9st13lb


    BMI Information:
    Start BMI: 37.3
    Current BMI: 25
    Goal BMI: 23.1


    Statistics:
    Total Weight Loss: 5st4lb
    Weight to Lose: 0st11lb
    % Lost 33.04%
    Quote Originally Posted by Fiona23 View Post
    Well I lost a pound at WI last night. A bit gutted after all that effort I put in for the exercise. I know I'm also fighting the weight gain from the tablets, so it's probably a bigger achievement than I think, but still....

    Yep, all that, plus brain mush instead of a brain haha. I really hope it starts to improve soon. It's ruining my current life as well as my future
    Don't feel disheartened, it's a pound in the right direction. I know it always seems like such a small amount when you try so hard to eat well and exercise, yet as soon as you cheat the scales leap up in multiple pounds :///
    Keep with it, you will get the losses you deserve and hopefully start to feel much better too xx


    Sent from my iPad using MiniMins.com mobile app

  7. #7
    Jedi
    Kay_kayleigh's Avatar
    Join Date
    28th July, 2013
    Location
    Newcastle upon Tyne
    Posts
    68
    Rep Power
    2
    Diet: Healthy Eating
    Height: 5ft6in
    Start Date: May 2013
    Start Weight: 18st7lb
    Current Weight: 17st7lb
    Goal Weight: 13st0lb
    Goal Date: Whenever!


    BMI Information:
    Start BMI: 41.8
    Current BMI: 39.5
    Goal BMI: 29.4


    Statistics:
    Total Weight Loss: 1st0lb
    Weight to Lose: 4st7lb
    % Lost 5.41%
    I know this is an old thread, but I too am on topiramate, along with a lot of other meds and so struggle with exercise. I want to try to increase my walking (from zero!) and build up to a mile a day, 5 times a week.

    Trying to do it whilst battling extreme lethargy and headaches is just so hard though x





Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.